Oklahoma, 2008

Hail in Oklahoma, April 25, 2008

April 25, 2008 · NWS TSA · 2 events in 1 county or zone

Isolated severe thunderstorms occurred over far southeast Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated severe thunderstorms occurred over far southeast Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 25, 1:59 PM CST, 36 minutes earlier.

Area forecast discussion, Apr 25, 1:59 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT FRI APR 25 2008

.DISCUSSION...
AN UPPER LOW IS CURRENTLY TRAVERSING THE CENTRAL PLAINS... WITH AN
ASSOCIATED COLD FRONT MOVING THROUGH THE FORECAST AREA. A THIN LINE
OF SHOWERS WITH ISOLATED THUNDER HAS ACCOMPANIED THE FRONT SINCE
EARLY THIS MORNING. WEAK SHOWERY OVERRUNNING PRECIPITATION HAS
OCCASIONALLY DEVELOPED IMMEDIATELY BEHIND THE FRONT. FRONTAL
CONVECTION HAS INTENSIFIED A BIT AS IT HAS REACHED FAR SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS... BUT STILL REMAINS NEAR OR BELOW
SEVERE CRITERIA.

STORMS WILL CONTINUE TO MOVE OUT OF THE FORECAST AREA THIS
AFTERNOON... WITH CLEARING SKIES CLOSE BEHIND. THIS WILL PROVIDE A
CHILLY NIGHT TONIGHT... WITH TEMPERATURES DIPPING INTO THE UPPER 30S
ACROSS OUR NORTHERN TIER OF COUNTIES. A MILD WEEKEND WILL FOLLOW AS
ANOTHER WEAK UPPER SYSTEM GETS ORGANIZED ACROSS THE NORTHERN
ROCKIES. THIS SYSTEM WILL PROCEED TO DIVE SOUTH... WITH ANOTHER
UPPER TROUGH INCREASING THUNDERSTORM CHANCES AGAIN SATURDAY
NIGHT INTO SUNDAY. WITH LOW LEVEL MOISTURE UNABLE TO RECOVER MUCH
AHEAD OF THIS SYSTEM... SIGNIFICANT SEVERE WEATHER IS NOT
EXPECTED. ANOTHER COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL HELP
KEEP TEMPERATURES BELOW NORMAL UNTIL ABOUT THE MIDDLE OF NEXT
WEEK.

DRY CONDITIONS WILL PREVAIL IN THE WAKE OF THE SUNDAY SYSTEM... WITH
A WARMING TREND PUSHING TEMPERATURES ABOVE NORMAL BY WEDNESDAY. THE
NEXT CHANCE FOR PRECIPITATION... ALBEIT SLIGHT... WILL BE NEXT
THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  73  45  62 /  10  10  60  10
FSM   48  75  48  60 /  20   0  80  30
MLC   47  74  47  62 /  10   0  70  10
BVO   38  72  42  62 /  10  10  50  10
FYV   39  71  42  56 /  20   0  70  30
BYV   42  70  43  56 /  20   0  60  40
MKO   45  70  46  60 /  10   0  70  20
MIO   41  70  42  60 /  10  10  60  20
F10   45  71  45  61 /  10   0  70  10
HHW   50  75  50  62 /  20   0  70  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....06
Hazardous weather outlook, Apr 25, 11:55 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT FRI APR 25 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT FRI APR 25 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
EARLY THIS AFTERNOON A COLD FRONT WAS LOCATED ALONG A GROVE TO
MUSKOGEE TO MCALESTER TO DURANT LINE.  SO FAR CLOUD COVER HAS
LIMITED HEATING AND THUNDERSTORM DEVELOPMENT.  WITH A STRONG CAP
IN PLACE STRONG SURFACE HEATING WILL BE NECESSARY FOR SEVERE
THUNDERSTORM DEVELOPMENT.  AREAS ALONG AND TO THE EAST OF THE FRONT
MAY SEE SOME HEATING AND THUNDERSTORM DEVELOPMENT. IF A SURFACE
BASED THUNDERSTORM DEVELOPS...THERE WILL BE ENOUGH INSTABILITY FOR
LARGE HAIL AND DAMAGING WINDS TO BE A RISK.  GIVEN THE STRENGTH
OF THE CAP AND THE POSSIBLE LACK OF HEATING...THE SEVERE
THUNDERSTORM RISK IS LIMITED. THE COLD FRONT WILL BE TO THE EAST
OF THE AREA BY THIS EVENING BRINGING AN END TO THE THUNDERSTORM
RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT INTO
SUNDAY MORNING BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING DRY WEATHER
TO THE AREA EARLY NEXT WEEK.  MOISTURE RETURN ON THE BACK SIDE OF
THE HIGH PRESSURE WILL BRING THUNDERSTORM CHANCES BACK INTO THE
FORECAST THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 25, 12:10 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
110 PM CDT FRI APR 25 2008

ARZ001-010-019-OKZ063-068-069-072-251915-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAWFORD AR-DELAWARE OK-SEQUOYAH
OK-WASHINGTON AR-
110 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...WESTERN CRAWFORD AND BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE AND ADAIR

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE AND SEQUOYAH

AT 110 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTH OF GRAVETTE TO 4 MILES WEST OF
MCKEY...MOVING EAST AT 25 MPH.

A LARGE PORTION OF THE MENTIONED COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 215 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3643 9386 3548 9428 3538 9490 3541 9492
      3541 9496 3545 9499 3650 9449 3649 9386
TIME...MOT...LOC 1810Z 256DEG 25KT 3639 9442 3549 9492
Special weather statement, Apr 25, 12:59 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 PM CDT FRI APR 25 2008

ARZ001-002-010-011-019-OKZ069-252000-
ADAIR OK-BENTON AR-CARROLL AR-CRAWFORD AR-MADISON AR-WASHINGTON AR-
159 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...WESTERN CARROLL...NORTHERN CRAWFORD...EASTERN
     BENTON AND WESTERN MADISON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

AT 159 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF HILL TOP TO 12 MILES SOUTHWEST OF
ODELL...MOVING EAST AT 20 MPH.

A LARGE PORTION OF THE MENTIONED COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 300 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3649 9343 3573 9393 3570 9399 3567 9399
      3567 9459 3648 9414
TIME...MOT...LOC 1859Z 266DEG 20KT 3646 9402 3565 9455
Special weather statement, Apr 25, 1:13 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT FRI APR 25 2008

OKZ049-053-251945-
CHOCTAW OK-PUSHMATAHA OK-
213 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CHOCTAW AND PUSHMATAHA

AT 212 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTH OF SARDIS TO 11 MILES WEST OF
BOSWELL...MOVING SOUTHEAST AT 30 MPH.

MUCH OF CHOCTAW AND PUSHMATAHA COUNTIES WILL BE AFFECTED BY THESE
STORMS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3394 9596 3417 9597 3418 9580 3436 9581
      3460 9552 3469 9552 3469 9493 3448 9503
      3423 9509 3422 9512 3394 9519 3386 9547
      3393 9557 3387 9584
TIME...MOT...LOC 1912Z 307DEG 26KT 3468 9538 3404 9603
Special weather statement, Apr 25, 1:54 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT FRI APR 25 2008

OKZ049-252045-
PUSHMATAHA OK-
254 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA

AT 254 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TUSKAHOMA TO 3 MILES SOUTHWEST OF FINLEY...MOVING
EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...CLAYTON...CLOUDY...FINLEY...SNOW...NASHOBA...HONOBIA...
TUSKAHOMA...KIAMICHI AND ALBION.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3427 9566 3468 9530 3468 9493 3449 9494
      3448 9503 3425 9504
TIME...MOT...LOC 1954Z 269DEG 26KT 3460 9524 3430 9551
Special weather statement, Apr 25, 1:55 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT FRI APR 25 2008

ARZ002-010-011-019-020-252100-
CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
255 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN WASHINGTON...CARROLL...NORTHEASTERN CRAWFORD AND
     MADISON

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

AT 255 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTH OF GRANDVIEW TO CHESTER...MOVING
EAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3648 9328 3613 9327 3611 9345 3607 9342
      3597 9342 3588 9350 3577 9350 3575 9367
      3561 9369 3561 9429 3651 9366 3650 9330
TIME...MOT...LOC 1955Z 270DEG 21KT 3646 9357 3569 9412

The radar

The Western Arkansas radar (KSRX), 177 km away, was scanning. The volume nearest the first event began at 20:33 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Choctaw

When
April 25, 2:35 PM CST
Where
Choctaw County, Hugo
Measured
0.75 in hail
Reported by
Public
Coordinates
34.020, -95.520

Hail, Choctaw

When
April 25, 2:48 PM CST
Where
Choctaw County, Sawyer
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
34.020, -95.370

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97077, 97078.